Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 262, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 29, 2014, 2:39 PM MDT for Adams County, Arapahoe County, Denver County, Colorado. It was in force for 66 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2014, 2:39 PM MDT (20:39 UTC)
- Expired
- Sep 29, 2014, 3:45 PM MDT
- In force
- 66 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Adams County, CO, Arapahoe County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 7 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 2:42 PM MDT | HAIL 1.5 | Aurora, CO | |
| Sep 29, 2:43 PM MDT | HAIL 1.25 | Aurora, CO | |
| Sep 29, 2:55 PM MDT | HAIL 1.25 | 3 Ese Aurora, CO | |
| Sep 29, 2:58 PM MDT | HAIL 1 | Buckley Afb, CO | |
| Sep 29, 3:05 PM MDT | HAIL 1 | 6 E Aurora, CO | |
| Sep 29, 3:30 PM MDT | TSTM WND DMG | 10 N Bennett, CO | POWER POLES DOWN ON HWY 79 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 29, 2:01 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
082
WUUS55 KBOU 292039
SVRBOU
COC001-005-031-292145-
/O.NEW.KBOU.SV.W.0262.140929T2039Z-140929T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
239 PM MDT MON SEP 29 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ARAPAHOE COUNTY IN NORTHEASTERN COLORADO...
EASTERN DENVER COUNTY IN NORTHEASTERN COLORADO...
CENTRAL ADAMS COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 345 PM MDT
* AT 238 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN
AURORA...OR 9 MILES SOUTHEAST OF DENVER...MOVING NORTHEAST AT 35
MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN DENVER...AURORA...EASTERN CENTENNIAL...DENVER
INTERNATIONAL AIRPORT...D.I.A. TERMINAL AND CONCOURSES...MANILA
VILLAGE...ARAPAHOE PARK...WATKINS AND BUCKLEY AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4000 10415 3956 10478 3964 10486 4000 10462
TIME...MOT...LOC 2038Z 219DEG 32KT 3965 10482
HAIL...1.50IN
WIND...60MPH
$$
GIMMESTAD1 follow-up statement
286
WWUS55 KBOU 292127
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
327 PM MDT MON SEP 29 2014
COC005-031-292136-
/O.CAN.KBOU.SV.W.0262.000000T0000Z-140929T2145Z/
ARAPAHOE CO-DENVER CO-
327 PM MDT MON SEP 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ARAPAHOE AND EAST
CENTRAL DENVER COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
DENVER AND WESTERN ARAPAHOE COUNTIES. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4000 10415 3978 10447 3985 10456 4000 10452
TIME...MOT...LOC 2126Z 234DEG 24KT 3986 10449
$$
COC001-292145-
/O.CON.KBOU.SV.W.0262.000000T0000Z-140929T2145Z/
ADAMS CO-
327 PM MDT MON SEP 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR CENTRAL ADAMS COUNTY...
AT 326 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
MANILA VILLAGE...OR 26 MILES EAST OF DENVER...MOVING NORTHEAST AT 30
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL ADAMS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4000 10415 3978 10447 3985 10456 4000 10452
TIME...MOT...LOC 2126Z 234DEG 24KT 3986 10449
HAIL...1.00IN
WIND...60MPH
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 10:24 AM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Sep 29, 10:24 AM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1024 AM MDT MON SEP 29 2014 .UPDATE... ISSUED AT 1022 AM MDT MON SEP 29 2014 FORECAST ON TRACK WITH AN ACTIVE WEATHER DAY WITH A FEW SEVERE STORMS/SQUALL LINES LIKELY LATER THIS AFTERNOON THROUGH THE EVENING. CURRENT ANALYSIS SHOWS A SCATTERED TO BROKEN STRATUS DECK IN THE LOW LEVEL COOL POOL SITTING OVER MOST OF THE FRONT RANGE. THE STRATUS AND COOLER BOUNDARY LAYER IS EXPECTED TO ERODE GRADUALLY NORTHWARD THROUGH THE DAY AS DEEP LAYER LIFT/MIXING AND SOUTHERLY FLOW INCREASE AHEAD OF STRONG SHORT WAVE. Q-G LIFT ANALYSIS SHOWS THE MAX LIFT TURNING EASTWARD AND EJECTING TOWARD THE FOUR CORNERS AT THIS TIME...AND TARGETED TO REACH THE FRONT RANGE BY PEAK HEATING NEAR 21Z. CAPES WILL REACH THE 1000-1500 J/KG RANGE WITH T/TD MID 70S/MID 50S. THE HIGHER CAPES WILL BE WHERE STRONGEST HEATING OCCURS ON THE EASTERN PLAINS. MEANWHILE... 0-6 KM SHEAR REACHES 40-50 KTS WHILE 0-1KM HELICITY REACHES 120-180 M2/S2 AND 0-3KM REACHES 180-220 M2/S2. THOSE HIGHER HELICITY VALUES ALSO MAX OUT TOWARD THE LIMON TO AKRON TO JULESBURG AREA TOWARD 00Z...YIELDING HIGHEST RISK OF TORNADOES IN THOSE LOCATIONS. HOWEVER...SURFACE CONVERGENCE ZONE WHICH COULD ORGANIZE ALONG THE PALMER DIVIDE AREA OF DOUGLAS/ELBERT COUNTIES BY MID AFTERNOON COULD ALSO RESULT IN TORNADO THREAT THERE AS WELL. ORGANIZED SQUALL LINES WITH HIGH WINDS WILL ALSO BE A THREAT INTO THE EVENING GIVEN THE STRONG MID LEVEL FLOW AT 700 MB INCREASING TO NEAR 50 KTS OVER THE EASTERN PLAINS TOWARD 00Z. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 402 AM MDT MON SEP 29 2014 A STRONG STORM SYSTEM WILL RACE ACROSS THE CENTRAL ROCKIES THIS AFTERNOON AND TONIGHT BRINGING SHOWERS AND THUNDERSTORMS. SOME THE STORMS COULD BE SEVERE WITH DAMAGING WINDS...HAIL AND TORNADOES. A BROAD UPPER LEVEL LOW IS OVER THE GREAT BASIN. WATER VAPOR SHOWING AT LEAST THREE WAVES ROTATING AROUND IT. THE STRONGEST ONE...THE ONE THAT WILL AFFECT COLORADO...IS NEAR LAS VEGAS NEVADA. THIS STRONG SHARP WAVE WILL QUICKLY MOVE EASTWARD TODAY. SOUTHERLY FLOW AHEAD OF IT WILL BECOME STRONG. THERE WILL BE STRONG ASCENT AHEAD OF THE TROUGH THIS AFTERNOON AND EARLY EVENING. EXPECT ENOUGH LIFT THIS MORNING TO PRODUCE SHOWERS AND POSSIBLY A FEW WEAK STORMS. AS LIFT AND INSTABILITY INCREASE... CONVECTION WILL BECOME WIDESPREAD OVER CENTRAL COLORADO THIS AFTERNOON AND SPREAD OVER THE EASTERN PLAINS THIS EVENING. BECAUSE OF THE INSTABILITY...SCATTERED STORMS SHOULD FORM PRIOR TO THE MAIN SWATH OF SHOWERS AND STORMS. CAPES OF UP TO 1500 J/KG WILL BE POSSIBLE THIS AFTERNOON OVER THE PLAINS IF TEMPERATURES CLIMB INTO THE LOWER 70S AND DEW POINTS ARE IN THE MID 50S. THIS INSTABILITY COMBINED WITH VERY GOOD SHEAR WILL LIKELY PRODUCE A FEW SEVERE STORMS WITH DAMAGING WIND...HAIL AND POSSIBLY TORNADOES. BEST CHANCE FOR SEVERE STORMS WILL BE EAST OF A LINE FROM GREELEY TO DENVER INTERNATIONAL AIRPORT. THOUGH CAN'T RULE OUT SEVERE STORMS WEST TO THE FOOTHILLS. MODELS IN GOOD AGREEMENT IN SHOWING A LINE OF CONVECTION MOVING ACROSS NORTHEAST COLORADO THIS EVENING. WEST PARTS OF THE AREA WILL START TO SEE DRYING AND SUBSIDENCE LATE THIS EVENING...WHICH WILL SPREAD EAST OVERNIGHT. BY TUESDAY MORNING...EXPECT DRY CONDITIONS ACROSS THE AREA. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 402 AM MDT MON SEP 29 2014 OPERATIONAL MODELS AGREE IN PINWHEELING THE CLOSED UPPER LOW/NEG TILT TROUGH NORTHEASTWARD ACROSS WYOMING AND NORTHERN GREAT PLAINS ON TUESDAY...PLACING NRN COLORADO IN A DRIER ZONAL FLOW. TUESDAY LOOKS DRY EAST OF THE MTNS WITH PREVAILING WLY/DOWNSLOPE FLOW. WHEREAS MTN AREAS...PARTICULARLY AREAS WEST OF THE CONTINENTAL DIVIDE...REMAIN IN A MORE FAVORABLE POSITION TO SEE LIGHT OROGRAPHIC AND/OR CONVECTIVE PCPN BY LATE IN THE DAY IN ADVANCE OF A MID-LEVEL PERTABATION FORMING IN THE LEFT FRONT QUAD OF A 90+ KT JET DIVING SEWRD ACRS THE CENTRAL GREAT BASIN. MODELS SHOW THE JET CARVING OUT A POSITIVE TILT LONGWAVE TROUGH OVER THE GREAT BASIN TUESDAY NIGHT/WEDNESDAY...AND SWINGING ACRS ERN COLORADO WEDNESDAY NIGHT. MODEL QG VERTICAL VELOCITY FIELDS INDICATE WEAK TO MODERATE LARGE SCALE ASCENT OVER THE FORECAST AREA DURING THE DAY WEDNESDAY AS A 80-100KT JET PASSES JUST TO OUR SOUTH. COOLING ALOFT WILL STEEPEN LAPSE RATES AND CYCLONIC UPSLOPE FLOW BEHIND A COLD FRONT THAT PASSES THROUGH THE DENVER METRO AREA DURING THE MORNING WILL PROVIDE ADDITIONAL LIFT FOR WIDESPREAD CLOUD COVER AND PRECIPITATION BY THE AFTERNOON. ALL THIS POINTS TO A COOL...WET DAY WITH MODEL GUIDANCE INDICATING HIGHS ONLY IN THE 60S AT LOWER ELEVATIONS AND 30S TO LOWER 50S IN THE HIGH COUNTRY. MTN AREAS ROUGHLY ABOVE TIMBERLINE COULD SEE A MIX OF RAIN/SNOW DURING THE DAYLIGHT HOURS WITH SPOTTY LIGHT SNOW ACCUMULATION BY LATE AFTERNOON. BY EVENING WITH THE THERMAL TROUGH PASSING OVERHEAD...SNOW LEVEL IS EXPECTED TO LOWER TO AROUND THE 9500 OR 10K FOOT LEVEL. HOWEVER...MOISTURE APPEARS TO BE ON THE DECLINE AT THAT TIME WITH DRIER STABLE AIR SPREADING IN BEHIND THE TROUGH. HIGH MTN AREAS COULD STILL END UP WITH A FEW INCHES OF SNOW BY LATE WEDNESDAY NIGHT. MODEL RAIN TOTALS ON THE PLAINS VARY ANYWHERE FROM A COUPLE TENTHS OF AN INCH TO AROUND 0.75 INCH BY MID-EVENING WEDNESDAY...WITH THE GREATER AMOUNTS SCATTERED ACRS THE NERN CORNER OF THE STATE. BY THURSDAY...TROUGH MOVES EAST AND FLOW ALOFT GOES NORTHWESTERLY. AS A RESULT EXPECT SLIGHTLY WARMER TEMPERATURES WITH MUCH MORE SUNSHINE. FRIDAY THROUGH SUNDAY...LARGE UPPER RIDGE BUILDING OVER THE WEST COAST GRADUALLY SHIFTS EAST OVER THE GREAT BASIN BY WEEKS END. THE CWA REMAINS UNDER THE INFLUENCE OF NORTHWEST FLOW ALOFT...BUT TEMPERATURES ARE FORECAST TO GRADUALLY WARM A FEW DEGS EACH DAY WITH PLENTY OF SUNSHINE. HOWEVER BY SUNDAY...COULD SEE TEMPERATURES DIP SOME WITH PASSAGE OF A WEAK MOSTLY DRY COLD FRONT. && .AVIATION...(FOR THE TAFS THROUGH 18Z TUESDAY MORNING) ISSUED AT 959 AM MDT MON SEP 29 2014 STRATUS DECK AROUND 2000 FT AGL IS EXPECTED TO GRADUALLY BREAK TOWARD 18Z-19Z WITH INCREASED MIXING AHEAD OF UPPER LEVEL TROUGH. THUNDERSTORMS WILL BE LIKELY 20Z-01Z...FIRST NEAR THE FOOTHILLS AFFECTING KBJC AND KAPA AND THEN TOWARD 21Z-22Z AT KDEN. MAIN THREAT OF SEVERE STORMS WOULD BE JUST SOUTH OF THE FRONT RANGE AIRPORTS BUT ANY STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO AROUND 40-45 KTS GIVEN STRENGTHENING MID LEVEL FLOW. LITTLE THREAT OF STORMS AFTER 01Z AS DOWNSLOPE AND SUBSIDENCE FOLLOW MAIN BATCH OF ORGANIZED STORMS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...BARJENBRUCH SHORT TERM...MEIER LONG TERM...BAKER AVIATION...BARJENBRUCH
Hazardous weather outlook, Sep 29, 11:18 AM MDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1118 AM MDT MON SEP 29 2014 COZ030>051-301730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1118 AM MDT MON SEP 29 2014 ...SEVERE STORMS INCLUDING A FEW TORNADOES POSSIBLE OVER NORTHEAST COLORADO... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL LIKELY DEVELOP OVER PORTIONS OF EASTERN COLORADO THIS AFTERNOON AND EVENING. SHOWERS AND STORMS WILL FIRST DEVELOP ACROSS THE HIGHER TERRAIN THROUGH THE NOON HOUR...AND THEN SPREAD NORTHEAST ACROSS THE FRONT RANGE URBAN CORRIDOR THROUGH MID AND LATE AFTERNOON. AS THE STORMS ENCOUNTER A MORE UNSTABLE ENVIRONMENT OVER THE EASTERN PLAINS...SEVERE STORMS WILL LIKELY DEVELOP WITH HIGH WINDS...LARGE HAIL...AND EVEN A FEW TORNADOES POSSIBLE. THE MOST INSTABILITY AND STRONGEST WIND SHEAR WILL DEVELOP IN THE LINCOLN AND WASHINGTON COUNTY AREAS...PUTTING THE HIGHEST RISK OF SEVERE STORMS IN THOSE LOCATIONS. THOSE STORMS WILL THEN MOVE QUICKLY NORTHEAST INTO LOGAN...SEDGWICK...AND PHILLIPS COUNTIES LATE THIS AFTERNOON AND EVENING. WIND GUSTS BETWEEN 60 AND 70 MPH AND LARGE HAIL WILL ALSO BE POSSIBLE FROM ORGANIZED LINES OF STORMS. HEAVY RAIN WILL ALSO BE POSSIBLE THIS EVENING ACROSS THE NORTHEAST PLAINS...ALTHOUGH THE THREAT OF FLASH FLOODING WILL BE LIMITED BY FAST STORM MOVEMENT. SOME SNOW WILL OCCUR IN THE MOUNTAINS ABOVE 10 THOUSAND FEET. A STRONG UPPER LEVEL DISTURBANCE AND STRONG WIND SHEAR IN THE ATMOSPHERE WILL BRING THE THREAT OF SEVERE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE OUTLOOK AREA WILL BE IN BETWEEN WEATHER SYSTEMS TUESDAY WITH ONLY A FEW SHOWERS AND BREEZY CONDITIONS IN THE MOUNTAINS. ANOTHER SYSTEM WILL CROSS THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT BRINGING A GOOD CHANCE OF PRECIPITATION TO ALL OF THE OUTLOOK AREA AT THAT TIME. THIS SYSTEM WILL BE COLD ENOUGH TO BRING SOME ACCUMULATING SNOWS TO MUCH OF THE HIGH COUNTRY WITH RAIN AT LOWER ELEVATIONS. SCATTERED MOUNTAIN SNOW SHOWERS WILL PROBABLY LINGER INTO THURSDAY. DRIER CONDITIONS ARE EXPECTED FOR LATER IN THE WEEK AND INTO THE WEEKEND WITH TEMPERATURES WARMING TO NEAR SEASONAL NORMALS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED ON THE EASTERN COLORADO PLAINS AFTER 2 PM. BARJENBRUCH/ET
In the hours before
Local storm report, Sep 29, 2:20 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
220 PM MDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 1 SSE HIGHLANDS RANCH 39.54N 104.96W
09/29/2014 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
&&
KFREDINLocal storm report, Sep 29, 2:29 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
229 PM MDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL HIGHLANDS RANCH 39.55N 104.97W
09/29/2014 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0220 PM HAIL 1 SSE HIGHLANDS RANCH 39.54N 104.96W
09/29/2014 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
&&
KFREDINLocal storm report, Sep 29, 2:31 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
231 PM MDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL HIGHLANDS RANCH 39.55N 104.97W
09/29/2014 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0220 PM HAIL 1 SSE HIGHLANDS RANCH 39.54N 104.96W
09/29/2014 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
&&
KFREDINLocal storm report, Sep 29, 2:36 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
236 PM MDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL CENTENNIAL 39.60N 104.87W
09/29/2014 M1.25 INCH ARAPAHOE CO TRAINED SPOTTER
0234 PM HAIL CENTENNIAL 39.60N 104.87W
09/29/2014 M1.75 INCH ARAPAHOE CO TRAINED SPOTTER
0233 PM HAIL CENTENNIAL 39.60N 104.87W
09/29/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0232 PM HAIL 2 NNE HIGHLANDS RANCH 39.58N 104.95W
09/29/2014 M0.88 INCH ARAPAHOE CO TRAINED SPOTTER
0226 PM HAIL HIGHLANDS RANCH 39.55N 104.97W
09/29/2014 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0220 PM HAIL 1 SSE HIGHLANDS RANCH 39.54N 104.96W
09/29/2014 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
&&
KFREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 2:04 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas | 41 min |
| Sep 29, 2:56 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 64 min |
| Sep 29, 3:06 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 39 min |
| Sep 29, 3:12 PM MDT | Special Weather Statement | BOU | Washington | 48 min |
| Sep 29, 3:13 PM MDT | Tornado Warning | BOU | Arapahoe, Elbert | 32 min |
| Sep 29, 3:22 PM MDT | Special Weather Statement | BOU | Adams | 53 min |
| Sep 29, 3:26 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 49 min |
| Sep 29, 3:42 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 31 min |
| Sep 29, 3:48 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Morgan | 57 min |
| Sep 29, 3:59 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 46 min |
| Sep 29, 4:29 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 46 min |
| Sep 29, 4:31 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 44 min |
| Sep 29, 4:45 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Sedgwick | 26 min |
| Sep 29, 5:17 PM MDT | Tornado Warning | BOU | Morgan, Weld | 28 min |
| Sep 29, 5:28 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 32 min |
| Sep 29, 5:51 PM MDT | Special Weather Statement | BOU | Logan | 39 min |
| Sep 29, 5:57 PM MDT | Special Weather Statement | BOU | Lincoln | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.